MAUDE Adverse Event Report: ROCHE DIAGNOSTICS MG2; PHOTOMETRIC METHOD, MAGNESIUM

ROCHE DIAGNOSTICS MG2; PHOTOMETRIC METHOD, MAGNESIUM
Catalog Number 06481647190
Medical Device Problem Codes Mechanical Problem (1384); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mg2 reagent lot number was 69798601 with an expiration date of 30-sep-2024.Before the event, calibration and qc were performed and they were not acceptable.After calibration and qc were repeated and were successful, the patient's sample was then tested.The field service engineer (fse) checked the cuvette usage records and the wash rinse unit and found no abnormalities.He observed white powder with worn cuvettes on the upper and lower parts of the cover plate.The fse cleaned the white powder and adjusted the fluid volume of the rinse station.The white powder was most likely the abrasion of the cell material by the metal cover.The root cause was due to the presence of the white powder.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient's sample tested with magnesium gen.2 (mg2) assay on a cobas 6000 c501 analyzer.Initial result: 2.01 mmol/l.No questionable result was released outside of the laboratory as the result did not match the patient's clinical diagnosis.And the sample was repeated.Rerun result: 0.83 mmol/l.
 
Additional Manufacturer Narrative
The field service engineer checked the analyzer and adjusted the cuvette rinse station.He also cleaned the black water tank.The root cause was consistent with a maintenance issue.The service actions (adjusting the cuvette rinse station and cleaning the black water tank) resolved the issue.No further issues were reported afterward.

Brand Name
MG2
Common Device Name
PHOTOMETRIC METHOD, MAGNESIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key17988977
Report Number1823260-2023-03398
Device Sequence Number15428789
Product Code JGJ
UDI-Device Identifier04015630929818
UDI-Public04015630929818
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K954992
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number06481647190
Device Lot Number69798601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient SexMale